Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Initial-Boundary Value Problems For Second Order Systems Of Partial Differential Equations
KTH, School of Computer Science and Communication (CSC), Numerical Analysis and Computer Science, NADA.
2012 (English)In: Mathematical Modelling and Numerical Analysis, ISSN 0764-583X, E-ISSN 1290-3841, Vol. 46, no 3, 559-593 p.Article in journal (Refereed) Published
Abstract [en]

We develop a well-posedness theory for second order systems in bounded domains where boundary phenomena like glancing and surface waves play an important role. Attempts have previously been made to write a second order system consisting of n equations as a larger first order system. Unfortunately, the resulting first order system consists, in general, of more than 2n equations which leads to many complications, such as side conditions which must be satisfied by the solution of the larger first order system. Here we will use the theory of pseudo-differential operators combined with mode analysis. There are many desirable properties of this approach: (1) the reduction to first order systems of pseudo-differential equations poses no difficulty and always gives a system of 2n equations. (2) We can localize the problem, i.e., it is only necessary to study the Cauchy problem and halfplane problems with constant coefficients. (3) The class of problems we can treat is much larger than previous approaches based on "integration by parts". (4) The relation between boundary conditions and boundary phenomena becomes transparent.

Place, publisher, year, edition, pages
2012. Vol. 46, no 3, 559-593 p.
Keyword [en]
Well-posed 2nd-order hyperbolic equations, surface waves, glancing waves, elastic wave equation, Maxwell equations
National Category
Mathematics
Identifiers
URN: urn:nbn:se:kth:diva-92043DOI: 10.1051/m2an/2011060ISI: 000301039400005Scopus ID: 2-s2.0-84855840417OAI: oai:DiVA.org:kth-92043DiVA: diva2:512062
Note
QC 20120326Available from: 2012-03-26 Created: 2012-03-26 Last updated: 2017-12-07Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Kreiss, Heinz-Otto
By organisation
Numerical Analysis and Computer Science, NADA
In the same journal
Mathematical Modelling and Numerical Analysis
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 29 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf